Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 255, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 31, 2014, 1:49 PM MDT for Logan County, Morgan County, Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 1:49 PM MDT (19:49 UTC)
- Expired
- Aug 31, 2014, 2:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, CO, Morgan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS55 KBOU 311949 SVRBOU COC075-087-123-312015- /O.NEW.KBOU.SV.W.0255.140831T1949Z-140831T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 149 PM MDT SUN AUG 31 2014 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO... NORTHERN MORGAN COUNTY IN NORTHEASTERN COLORADO... WESTERN LOGAN COUNTY IN NORTHEASTERN COLORADO... * UNTIL 215 PM MDT * AT 148 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW RAYMER...OR 25 MILES NORTH OF FORT MORGAN...MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... STERLING...MERINO...NORTH STERLING RESERVOIR...NEW RAYMER... STONEHAM...PADRONI...ANTELOPE SPRINGS...ATWOOD...PAWNEE PASS... LOGAN CORNERS AND WILLARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4044 10305 4042 10405 4081 10398 4090 10309 TIME...MOT...LOC 1948Z 268DEG 47KT 4063 10381 HAIL...<.75IN WIND...60MPH $$ DANKERS
1 follow-up statement
201
WWUS55 KBOU 312012
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT SUN AUG 31 2014
COC075-087-123-312020-
/O.EXP.KBOU.SV.W.0255.000000T0000Z-140831T2015Z/
WELD CO-MORGAN CO-LOGAN CO-
212 PM MDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD...NORTHERN
MORGAN AND WESTERN LOGAN COUNTIES WILL EXPIRE AT 215 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4044 10305 4042 10405 4081 10398 4090 10309
TIME...MOT...LOC 2007Z 268DEG 47KT 4063 10381
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 9:44 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 9:44 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 944 AM MDT SUN AUG 31 2014 .UPDATE... ISSUED AT 924 AM MDT SUN AUG 31 2014 WATER VAPOR IMAGERY SHOWING STRONG UPPER TROF AXIS MOVING THROUGH SOUTHWEST WYOMING THIS MORNING. AHEAD OF THE TROF SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTHERN PORTIONS OF CWA AND ACROSS THE MOUNTAINS. LATEST RAP SHOWING MODEST QG ASCENT OVER NORTHERN COLORADO WITH THE TROF AND THIS WILL CONTINUE THROUGH THE AFTERNOON. INITIAL COLD FRONT HAS MOVED THROUGH MUCH OF NORTHEAST COLORADO AS WINDS HAVE SHIFTED NORTHEAST WHILE MAINTAINING DEWPOINTS IN THE UPPER 40S TO MID 50S. MAIN CHANGE TO ZONES WAS TO INCREASE CHANCES OF SHOWERS/STORMS THIS MORNING AND AFTERNOON OVER THE MOUNTAINS AND FAR NORTHERN PLAINS. WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS OVER THE NORTHEAST PLAINS GIVEN MODERATE ASCENT WITH JET STREAK AND AMPLE LOW LEVEL MOISTURE. FORECAST SOUNDINGS INDICATE 1000-1500J/KG OF CAPE POSSIBLE ESPECIALLY OVER THE PLAINS. WINDS TO 70 MPH AND SMALL HAIL WOULD BE THE MAIN THREAT GIVEN THE STRONG MID LEVEL FLOW OF 50KT AT 500MB. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 205 AM MDT SUN AUG 31 2014 TROUGH AND COLD FRONT WILL MOVE ACROSS COLORADO TODAY. DECENT BAND OF SHOWERS WITH A SHARP WIND SHIFT MOVING INTO THE NORTHERN MOUNTAINS NOW...THIS SHOWER BAND HAS HAD 40 MPH WINDS WITH IT ACROSS SOUTHERN WYOMING...PROBABLY NOT AS STRONG FURTHER SOUTH BUT EXPECT SOME WEST TO SOUTHWEST WIND WITH IT AS IT MOVES ACROSS THIS MORNING. THERE SHOULD BE ADDITIONAL SHOWER BANDS MUCH OF THE DAY OVER THE MOUNTAINS...WHILE WEST WINDS WILL LIMIT PRECIPITATION EAST OF THE FRONT RANGE THROUGH MIDDAY. WIND SHIFT TO A MORE NORTHERLY DIRECTION AND THE TROUGH AXIS COME THIS AFTERNOON AND THAT WOULD BE THE BEST CHANCE OF STORMS EAST OF THE MOUNTAINS. BY SUNSET THE TROUGH SHOULD BE EAST OF THE STATE AND THE SHOWERS SHOULD BE EXITING. CAPES WILL BE VERY LOW SO ONLY EXPECTING THE WIND WITH THE SHOWERS OVER MOST OF THE AREA TODAY. GENERALLY EXPECTING GUSTS IN THE 30-40 MPH RANGE THOUGH THERE IS POTENTIAL FOR NEAR SEVERE GUSTS IN ORGANIZED LINES...NOT EXPECTING THAT MUCH PRECIP THOUGH SO A LOW THREAT. NEAR THE EASTERN BORDER CONVECTION MAY BE A BIT STRONGER WITH BETTER MOISTURE...AGAIN MAINLY A WIND THREAT BUT MORE OF A CHANCE OUT THERE. WITH THE CLOUD COVER AND SOME COLD ADVECTION THIS AFTERNOON HIGHS WILL BE LOWER...CURRENT FORECAST LOOKS GOOD. I LOWERED TEMPS A LITTLE TONIGHT WITH CLEARING...DRIER AIR...AND DIMINISHING WINDS IN MOST AREAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 205 AM MDT SUN AUG 31 2014 STRONG WEST-NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE CWA MONDAY WITH THE UPPER TROUGH AXIS EAST OF COLORADO. THE JET LEVEL FLOW DECREASES AND BECOMES ZONAL MONDAY NIGHT THROUGH TUESDAY NIGHT. DOWNWARD SYNOPTIC SCALE ENERGY IS PROGGED OVER THE FORECAST AREA ON MONDAY...WEAKER...BUT STILL DOWNWARD MONDAY NIGHT THROUGH TUESDAY NIGHT. THE LOW LEVEL WINDS LOOK TO BE WEAK UPSLOPE MONDAY INTO MONDAY EVENING...THEN NORMAL DIURNAL PATTERNS TAKE OVER. THE PLAINS HAVE FAIRLY STRONG SOUTHERLY WINDS PROGGED ON TUESDAY. MOISTURE IS NOT GREAT THROUGH THE PERIODS...BUT THERE IS SOME PROGGED AT THE LOWER LEVELS OF THE PLAINS. THE PRECIPITABLE WATER VALUES ARE GENERALLY FROM THE 0.30 TO 0.80 INCH RANGE THROUGHOUT. THE BOUNDARY LAYER DEW POINT READINGS RANGE FROM THE 20S F WEST TO LOWER 50S F EAST THROUGH THE PERIODS. THERE IS TINY BIT OF CAPE PROGGED OVER THE PLAINS MONDAY AFTERNOON...WITH CONSIDERABLY MORE PROGGED MAINLY FOR THE PLAINS ON TUESDAY AND TUESDAY EVENING. CONCERNING MEASURABLE RAINFALL ON THE QPF FIELDS...THERE ARE TINY AMOUNTS PROGGED HERE AND THERE NOW AND THEN FROM THE VARIOUS MODELS MONDAY THROUGH TUESDAY NIGHT...BUT IT IS VERY INSIGNIFICANT. FOR POPS...WILL GO WITH 0-10%S THROUGH THE PERIODS. FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-3 C COLDER THAN TODAY'S EXPECTED READINGS. TUESDAY'S HIGHS ARE 2-5 C WARMER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE MODELS HAVE THE UPPER RIDGE CENTERED IMMEDIATELY SOUTH-SOUTHEAST OF COLORADO ALL FOUR DAYS. THE FLOW ALOFT IS WEST-SOUTHWESTERLY ALL FOUR DAYS. MOISTURE INCREASES A BIT THURSDAY INTO NEXT WEEKEND. MODELS ALSO SHOW UPSLOPE EAST OF THE DIVIDE FROM LATER THURSDAY THROUGH SATURDAY. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 924 AM MDT SUN AUG 31 2014 STILL SOME UNCERTAINTY ON HOW MUCH CONVECTION WILL SURVIVE ACROSS THE LOCAL TERMINALS AS UPPER TROF MOVES ACROSS THE REGION THIS AFTERNOON. INITIALLY...WE HAVE SOME UPSLOPE FLOW AS LOW LEVEL MOISTURE REMAINS HIGH. HOWEVER AS BANDS OF SHOWERS MOVE OFF THE MOUNTAINS THERE WILL BE MORE DOWNSLOPE WINDS DEVELOPING FROM THE NORTHWEST. THIS WILL DRY THINGS OUT WITH LESSER CHANCES OF THUNDERSTORMS. WILL MAINTAIN TEMPO GROUPS FOR THE HIGHER WINDS AS THE MAIN THREAT. RAPID CLEARING BEHIND THE TROF EARLY THIS EVENING WITH CLEARING SKIES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ENTREKIN SHORT TERM...GIMMESTAD LONG TERM...RJK AVIATION...ENTREKIN
Hazardous weather outlook, Aug 31, 10:52 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1052 AM MDT SUN AUG 31 2014 COZ030>051-011700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS THIS MORNING THROUGH MID AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORMS WILL ALSO DEVELOP OVER THE NORTHEAST PLAINS THIS AFTERNOON...ESPECIALLY EAST OF THE URBAN CORRIDOR. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS UP TO 70 MPH. BRIEF HEAVY RAIN AND SMALL HAIL WILL ALSO ACCOMPANY THE STRONGER STORMS. OVER THE HIGHER PEAKS...EXPECT SOME SNOW SHOWERS AS WELL. SHOWERS AND STORMS WILL RAPIDLY DIMINISH FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE SWEEPS ACROSS NORTHERN COLORADO. CLEARING SKIES AND COOL TEMPERATURES ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE MOSTLY DRY ACROSS THE FORECAST AREA MONDAY THROUGH WEDNESDAY. MOISTURE WILL INCREASE SOMEWHAT FROM WEDNESDAY INTO NEXT WEEKEND SO THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE MOUNTAINS AND FOOTHILLS...WITH A SLIGHT CHANCE OUT ON THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON...MAINLY EAST OF A LINE FROM BRIGGSDALE TO LIMON
In the hours before
Special weather statement, Aug 31, 1:19 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 119 PM MDT SUN AUG 31 2014 COZ038-042>044-312000- MORGAN COUNTY CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO- 119 PM MDT SUN AUG 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD AND NORTHERN MORGAN COUNTIES UNTIL 200 PM MDT... AT 118 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIGGSDALE...OR 27 MILES NORTHEAST OF GREELEY...MOVING EAST AT 55 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. SPOTTERS NEAR FORT COLLINS REPORTED HALF INCH HAIL AS THIS STORM MOVED OUT OF THE FOOTHILLS. LOCATIONS IMPACTED INCLUDE... GROVER...BRIGGSDALE...NEW RAYMER...STONEHAM...ANTELOPE SPRINGS... PAWNEE BUTTES...KEOTA...GILL AND BARNESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4040 10456 4096 10463 4097 10362 4037 10361 TIME...MOT...LOC 1918Z 268DEG 47KT 4068 10435 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:19 PM MDT | Special Weather Statement | BOU | Weld | 41 min |
| Aug 31, 5:05 PM MDT | Special Weather Statement | BOU | Logan, Phillips, Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.